Utah, 2025Strong Wind in Utah, June 11, 2025
June 11, 2025 · NWS SLC · 1 event in 1 county or zone
A falling tree branch that killed one person was likely a result of gusty winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A falling tree branch that killed one person was likely a result of gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 11, 3:03 PM MST, 52 minutes earlier.
Area forecast discussion, Jun 11, 3:03 PM MST, 52 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
403 PM MDT Wed Jun 11 2025
.SYNOPSIS...In the wake of Wednesday's disturbance, dry and mild
conditions develop and are maintained into the weekend. These
values look to peak around Sunday, with forecast highs generally
around 10 to 20 degrees above climatological normal.
&&
.SHORT TERM (Through 12Z/6AM Friday)...Afternoon mid level water
vapor loop shows a compact shortwave trough currently rippling by
near the Idaho/Utah border region. Combination of sufficient
moisture (PWATs around 100-150% of normal), forcing from the
shortwave, and diurnally driven instability in turn has resulted
in the development of isolated to scattered convection. This
activity has been primarily focused on the Idaho side of the
border closer to the parent shortwave, but have noted some
isolated to scattered showers and thunderstorms forming and
drifting off the terrain at areas further south throughout Utah.
Visible satellite and radar trends also show some increasing
towering to the cumulus field across Box Elder County, so would at
least anticipate some increase to activity more locally. This
idea seems to be somewhat supported in CAMs, with activity then
decreasing in coverage and intensity later on through the evening
hours. Given excellent boundary layer mixing, very warm
temperatures, and fairly dry subcloud layers, anything that does
develop will carry a gusty outflow wind threat. SPC mesoanalysis
shows widespread DCAPE values ~1200-1800 J/kg accordingly. Any
cell nearer the Idaho border that can sufficiently mature will
also carry a hail threat, given the increased effective shear
nearer the shortwave.
For Thursday afternoon, will maintain some weak advection of
shortwave energy overhead across northern Utah, albeit much less
marked than the compact/robust wave of Wednesday. The environment
doesn't appear too dissimilar though, once again featuring a warm
and well mixed profile with high DCAPE values accordingly.
Moisture does appear to be trending downward however, and
increasingly confined nearer the Idaho border, so think coverage
will be further confined areas generally along/north of the I-80
corridor. Given the aforementioned environment though, once again
would anticipate something of a gusty microburst wind threat in
whatever convection is able to sufficiently mature. Activity
should then once again quickly decrease through the evening hours.
.LONG TERM (After 12Z Friday), Issued 354 AM MDT...
A calm, dry, and hot period appears increasingly likely as we
head into the weekend and into early next week. Strong ridging
will build over the four corners providing strong subsidence
leading to minimal rain chances for the extended forecast period.
Anomalously hot temperatures also appear increasingly likely
across UT and southwest WY with temperatures around 10 degrees
above normal to kick off the forecast, gradually increasing to 15
degrees above normal bt this weekend into early next week for the
entire forecast area. With hot and dry conditions expected, fire
weather concerns increase areawide (see fire section for more
details).
The concern for fire weather continues as enhanced dry
southwesterlies aloft appear increasingly likely. With favorable
boundary layer mixing, these winds will make it down to the
surface with ease resulting in gusty afternoons across the
forecast area into early next week. To sum it all up, dry, hot,
and windy conditions are expected through the duration of the
extended forecast. Be sure to dress appropriately if recreating
outside, drink plenty of water, and limit time in the sun!
&&
.AVIATION...KSLC...Gusty south winds are expected to be the primary
flow through the next couple of hours over the KSLC terminal,
however, thunderstorms across northwest Utah have about a 60%
chance of developing an outflow that would allow for a transition
to gusty northwest winds around 01Z. There is about a 30% chance
that winds gust in excess of 40kts with this outflow. North flow
is expected through about 10Z before returning to south flow.
.REST OF UTAH AND SOUTHWEST WYOMING...Gusty south to southwest winds
are expected across a majority of Utah and southwest Wyoming
through the remainder of the daylight hours. The exception will be
for areas around showers and thunderstorms where gusty and
erratic outflow wind gusts in excess of 40 mph will be possible.
Gusty southwest winds and isolated showers will diminish after
sundown, leading to mainly terrain driven flows overnight.
&&
.FIRE WEATHER...A compact disturbance will continue to ripple by
the area to the north, resulting in isolated high-based
convection. This activity will be most focused at areas near the
Idaho border, and carry a threat of lightning and gusty erratic
outflow winds. This activity will decrease in strength and
coverage through late Wednesday evening. As the disturbance exits,
forecast supports increasingly mild, dry, and modestly breezy
conditions, along with deep mixing. Additionally, overnight
humidity recoveries will become increasingly poor, especially by
Friday night on into the weekend.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&
SHORT TERM...Warthen
LONG TERM...Worster
AVIATION...Webber
FIRE WEATHER...Warthen
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
In the hours before
Special weather statement, Jun 11, 3:12 PM MST, 43 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
412 PM MDT Wed Jun 11 2025
UTZ101-103-112245-
Eastern Box Elder County UT-Great Salt Lake Desert and Mountains UT-
412 PM MDT Wed Jun 11 2025
...A strong thunderstorm will impact portions of north central Box
Elder County through 445 PM MDT
...
At 411 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Snowville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Snowville, Howell, and Curlew Junction.
This includes the following highways...
Interstate 84 between mile markers 0 and 28.
Utah Route 30 between mile markers 75 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4179 11237 4177 11293 4197 11306 4200 11297
4200 11244
TIME...MOT...LOC 2211Z 242DEG 35KT 4189 11287
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BWStrong Wind, Eastern Box Elder County
- When
- June 11, 3:55 PM MST
- Where
- Eastern Box Elder County forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 41.521, -113.082 (the zone’s center; the record gives no point)
Perry Police Department was called to Perry Park just before 5 PM Wednesday, June 11 for reports of traumatic injuries due to a large tree branch falling on two individuals. One individual, an 80-year old woman, died on the scene. The other individual, a 28-year old woman, was transported to the hospital in serious condition. There were no thunderstorms in the vicinity of Perry during this time, but strong thunderstorms capable of producing strong outflow winds were ongoing over southeast Idaho. Outflow winds from those distant thunderstorms produced wind gusts in the 30-40 mph range, but it is unknown if the strong winds were the direct cause of the tree branch falling.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 11 to 12, 202513 deaths · $23 million · EF0 · 26 events
- Hail and Damaging Winds in Iowa, June 11, 2025$123,000 · 1 in hail · 32 events
- Hail and Damaging Winds in Iowa, June 11, 20251 in hail · 22 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 11 to 15, 202552 kt wind · 12 events
- Hail and Damaging Winds in Wyoming, June 11, 2025$1,000 · 1 in hail · 10 events
- Damaging Winds in Iowa, June 11, 202565 kt wind · 9 events
- Hail and Damaging Winds in Idaho, June 11, 2025$7,000 · 1.25 in hail · 8 events
- Flash Flood and Damaging Winds in North Carolina, June 11, 2025$12,000 · 50 kt wind · 3 events
- Flash Flooding and Damaging Winds in Louisiana, June 11, 202552 kt wind · 5 events
- Flash Flooding in Texas, June 11, 20253 events
- Damaging Winds in South Carolina, June 11, 202550 kt wind · 3 events
- Flooding and Hail in Florida, June 11, 20251 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278606.